It's the first of the month and so it's time for my third Ajovy injection.
As opposed to last month1, this went without difficulty, although I should note that quite a bit of
force is required to remove the needle guard. This is what went wrong last
time.
As to the efficacy of the injection, I can't really be sure. I've been
having sleep problems for the past six weeks (difficulty in falling asleep,
waking up several times during the night and difficulty returning to sleep)
so I've been prescribed
Brotizolam for occasional use. Although I cut each tablet into two or
four, I have been using this quite frequently in the past few weeks. This
makes me feel funny the next day (I have difficulty in describing the
feeling, something like 'a fuzzy head' but my GP understood) and may have
caused more than a few 'pressure' headaches. These feel like someone
pressing on part of my head as opposed to a classic headache that hurts. It
could be that rizatriptan handled these headaches, in which case they
were migraines, but they could also have dissipated on their own. They
certainly weren't 'normal' migraines, although these seem to come in several
variations.
Regarding the sleep problems: apart from anything else, they may be due to
my stopping certain medications. I have been taking
Amitriptyline for years in a small prophylactic dose, and this medication can cause
sleepiness - in my case, an advantage. I asked the neurologist whether I
should continue taking this medication once I start with Ajovy and he said
that I can stop after a month (ie at the beginning of October). The
cessation could cause two separate problems: withdrawal symptoms (nothing
like opiate withdrawal!!!!) and the fact that the medication's effect is
simply missing.
I also stopped taking
theanine
once I retired as I expected that my levels of anxiety would be greatly
reduced. This supplement also helps to calm the body down and improves sleep
- so again, cessation might be seen as an own goal.
I had an appointment with the GP today to discuss my sleep problems, and
apart from anything else, she recommended that I resume taking both of these
medications as they will help with the sleep. In a few days, I'll do my
biannual blood tests and next week I'll have another appointment to review
the test results and any changes in the sleep. She said that there's a
better medication than amitriptyline for what I need (she didn't divulge its
name) and presumably next week she'll prescribe this for me.
With regard to the CPAP machine, I increased the pressure slightly as my weight has increased. It is time for a new mask that should also reduce the number of apneic events.
Internal links
[1] 2150
| Title | Tags | ||
|---|---|---|---|
| 772 | Undoing textual changes | Programming | |
| 1545 | Big cloud | Weather | |
| 2030 | More apneic events | CPAP |